Forums


Treatment

Xeljanz ?

  • By 1keylimepie

    Hello 🙂
    I was just wondering if anyone can tell me their personal experience on Xeljanz ? I read a little on this site already which were posted a while back & got some information from my R.A doctor already.
    I too have been on other biologics such as Humira, Embrel, Orencia ect… So far Humira and Embrel worked for me for some time but eventually failed…. I am also on Mtx and pain killers.

    How long does this medicine take to start working ? And if so, how well ? Love the fact of not needing an injection which is great 🙂

    Thank you 🙂 Debbie

    Reply Created with Sketch. reply
  • By Lauren Tucker Keymaster

    Hey Debbie,

    Thanks for reaching out. This is a great question to ask and while I do hope the community can chime in with their own personal experience I thought I’d share this article with you, you may have read it on the site: https://rheumatoidarthritis.net/living/new-med-new-life/

    Additionally, this article may be helpful, since Tamara talks about her experience with Xeljanz: https://rheumatoidarthritis.net/living/here-go-again/

    Thanks again for reaching out and please do let us know an update on how this works for you.
    Best Wishes,
    Lauren (RheumatoidArthritis.net Team)

    Reply Created with Sketch. reply
  • By Dalia

    I’ve been on Xeljanz for about 5 months now. It seems like I’m tolerating it well. It’s so much better than an injection or infusion! I really hate needles so trying to self-inject caused me a ton of stress so being able to take a pill has really helped my mental state.
    I haven’t really noticed much change in my RA but that can be a good thing. I am not doing worse, so that’s positive. But I’m not sure how well it’s helping. But I have noticed that my morning stiffness is much better. I used to be stiff for a good 2 hours, but now it’s more like 30 minutes to an hour (depending on weather and prior day’s activities). I still get the occasional flare but I think that they may not last as long.
    The only concern I have is that I’ve had some asthma-like issues (I don’t really have asthma but seems to be aggravated by allergies) and a cough since the beginning of August. I did have an upper respiratory infection that cleared up with antibiotics but the cough still lingers. I know having RA causes a longer recovery time, but I’m not sure if this is related to that or a bad side-effect of the Xeljanz. My cough is better, but I still have it and my voice is quite hoarse and rough. So, I’ll see if the cough continues to get better. If not, then maybe it is a side effect of the Xeljanz that I”ll have to determine if I can live with it. I had a chest x-ray done last week that was all clear so I just have to wait and see. Good luck!

    Reply Created with Sketch. reply